MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPRESSION SCREW DRIVER GUIDE, 20MM; BIT, DRILL

ARTHREX, INC. BIO-COMPRESSION SCREW DRIVER GUIDE, 20MM; BIT, DRILL
Model Number BIO-COMPRESSION SCREW DRIVER GUIDE, 20MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a procedure, when the surgeon was drilling to the positive stop, when the stop was reached, the guide internally shattered and broke into two pieces.All pieces were retrieved and the case was completed by using a new ar-5025g.
 
Additional Manufacturer Narrative
Complaint confirmed, the device broke in two pieces at the interface between the shaft and knurled component.The shaft was not returned.Cracks can be see inside the clear device returned.The cause of the event is undetermined, however a likely cause is user-applied mechanical forces.

Brand Name
BIO-COMPRESSION SCREW DRIVER GUIDE, 20MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12032276
Report Number1220246-2021-03285
Device Sequence Number3800382
Product Code HTW
UDI-Device Identifier00888867034822
UDI-Public00888867034822
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMPRESSION SCREW DRIVER GUIDE, 20MM
Device Catalogue NumberAR-5025G
Device Lot Number011931
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/07/2021
Patient Sequence Number1